| Catalog Number |
528235 |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "the user grasped the handle but the staple was not fired during use.Therefore, he/she replaced the stapler with a new one to complete the procedure.No staple fell/remained in the patient, and no injury to the patient was reported".The current patient status is reported as "fine".
Additional Manufacturer Narrative
Qn#(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 528235 visistat 35w 6/box for investigation.The returned stapler was visually examined with and without magnification.Visual examination of the returned stapler revealed that the staples appeared properly aligned.The stapler was received with 32 staples remaining in the cover block indicating that at least 3 staples were fired by the end user.Evidence of use was indicated by biological material present on the device.Functional inspection was performed by attempting to fire staples from the returned stapler.Using hand pressure, the trigger was engaged.Upon full engagement of the trigger, the first staple was able to properly form and release.This was repeated four more times with the same result.To simulate insertion into the skin , the stapler was fired into a simulated skin pad.The remaining staples were all able to engage and close into the skin pad.No functional issues were found with the returned device.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "to obtain optimum staple closure, the trigger must be squeezed all the way in." the reported complaint could not be confirmed based upon the sample received.The returned stapler was able to form and release all remaining staples in the cover block.A device history record review was performed on the device with no evidence to suggest a manufacturing related root cause.There were no functional issues found with the returned stapler.Teleflex will continue to monitor and trend on complaints of this nature.
Event or Problem Description